Lateral buckling of tee beams under moment gradient

Kitipornchai S. and Wang C.M. (1986) Lateral buckling of tee beams under moment gradient. Computers and Structures, 23 1: 69-76. doi:10.1016/0045-7949(86)90108-2


Author Kitipornchai S.
Wang C.M.
Title Lateral buckling of tee beams under moment gradient
Journal name Computers and Structures   Check publisher's open access policy
ISSN 0045-7949
Publication date 1986-01-01
Sub-type Article (original research)
DOI 10.1016/0045-7949(86)90108-2
Open Access Status Not yet assessed
Volume 23
Issue 1
Start page 69
End page 76
Total pages 8
Language eng
Subject 1706 Computer Science Applications
2206 Computational Mechanics
Abstract This paper investigates the elastic lateral buckling of simply supported tee beams under moment gradient. Solutions are obtained via the energy approach, assuming a general Fourier sine series for the buckled shapes. It is found that buckling capacity of tee beams is greatly influenced by the inability of the web to resist compressive bending stresses. Although uniform moment is the most severe loading condition for inverted tee beams, this is not true in the case of tee beams. This study shows that a high moment gradient is generally a more critical form of loading for tee beams. Formula for the buckling moment modification factor for doubly symmetric I-beams found in design specifications and standard texts could be unsafe when applied to tee beams.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collections: ResearcherID Downloads - Archived
Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 12 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 15 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 17 Jan 2017, 01:40:52 EST by Clare Nelson